Having Colonoscopy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Roger D.
Regular Member


Date Joined Jul 2011
Total Posts : 41
   Posted 10/14/2012 10:33 AM (GMT -6)   
Scheduled for a routine colonoscopy. Have to take Bisacodyl; Salax as laxatives the day before. I am 8 months post NF and still have a very reactive stomach. I am still on a GERD diet because I have diffuculty tolerating some food. Coffee, chocolate and citrus are out of the question because they cause severy stomach burning. I am still on PPIs. I had a root canal recently and was prescribed a narcotic. One tablet cause severe stomach pain and nausea. Before the NF my stomach was able to tolerate anything; but the heartburn was severe. Now my heatburn is gone but my stomach is problematic.
My concern is that the preparation for the colonoscopy will have a detrimental effect on my stomach. Has anyone experienced a colonoscopy and if so how was the effect on your stomach?    

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 10/14/2012 11:55 AM (GMT -6)   
Hi

I had one earlier this year. There was no particular effect on my stomach from the Fleet I had to take or from the fasting. The Fleet made me quite unwell - I was still nipping to the bathroom after I'd arrived at the hospital, some 14 hours after taking the last dose. By the time I went to theatre at midday I was barely able to stand up straight and was dehydrated and unable to get warm, so much so they couldn't find a vein to get a line in for the drip! I think any stomach symptoms I had were lost in a sea of anxiety about the tests I was having and the discomfort from the Fleet!

Hope it goes well - I've many friends who have had the procedure and had no problems at all, before, during or after.

MMM
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/14/2012 2:20 PM (GMT -6)   
 
I suspect I am rather the expert on Bowel Preps right now as I had to do 2 of them within one day of each other in August.
 
I am not familiar with the prep you are taking but I know the one my Dr. uses brings you to your knees.   Bisacodyl is an OTC medication - laxative.  If you write out your whole prep I may be able to help you better.
 
This is one of those times that you have to take the prep in order to optimize visualization of your bowel so there is no use having the test if you are not clean out as the GI Dr. will not be able to see with her/his scope.
 
Take care,
Kitt
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.



"Learn to get in touch with the silence within yourself, and know that everything in this life has purpose. There are no mistakes, no coincidences. All events are blessings given to us to learn from."~ Elisabeth K├╝bler-Ross
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 12:46 AM (GMT -6)
There are a total of 3,005,343 posts in 329,219 threads.
View Active Threads


Who's Online
This forum has 161772 registered members. Please welcome our newest member, MaryAnderson.
260 Guest(s), 4 Registered Member(s) are currently online.  Details
auzzie, 142, oregonhay, kittytalk371